Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 23, 2016, 4:28 PM CDT for 4 counties in Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 23, 2016, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Dunn County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2703 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
403
WWUS83 KMPX 232128
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
428 PM CDT SAT JUL 23 2016
WIZ014-015-023-025-232200-
ST. CROIX-DUNN-POLK-BARRON-
428 PM CDT SAT JUL 23 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED ACROSS
WEST CENTRAL WISCONSIN...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ST. CROIX...DUNN...POLK...BARRON...
AT 425 PM CDT...THUNDERSTORMS WITH TORRENTIAL RAINFALL RATES OF 1 TO
2 INCHES AN HOUR WILL CREATE THE POTENTIAL FOR LOCALIZED FLOODING
OVER WEST CENTRAL WISCONSIN.
LOCATIONS IMPACTED INCLUDE...
MENOMONIE...RIVER FALLS...RICE LAKE...HUDSON...NEW RICHMOND...
BARRON...AMERY...AFTON...SOMERSET...OSCEOLA...
CUMBERLAND AND ST. CROIX FALLS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 1 AND 49.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 137 AND 138...AND BETWEEN MILE
MARKERS 141 AND 152.
U.S. HIGHWAY 61 NEAR MILE MARKER 165.
EXPECT AN ADDITIONAL 1 TO 2 INCHES OF RAIN TO FALL THROUGH 6 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4563 9175 4487 9179 4487 9277 4538 9268
4540 9265 4545 9265 4564 9221
TIME...MOT...LOC 2125Z 180DEG 0KT 4534 9236
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:15 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 4:15 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
415 PM CDT SAT JUL 23 2016
.SHORT TERM...(This evening through Sunday)
Issued at 416 PM CDT Sat Jul 23 2016
The mesoscale convective vortex lifting across central MN has
successfully reinvigorated convection this afternoon. Very much a
tropical-like airmass with very efficient rainfall production,
with many areas receiving rainfall rates on the order of 1 to over 2
inches per hour. Although there has been a general downward trend
in the intensity of storms over the past hour, we are still
monitoring to the west for potential new development, given the
fair amount of clearing that has occurred. If storms do develop,
damaging winds and flooding will be the biggest threats.
Clearing occurs overnight with a mild and benign day ahead for
Sunday, as highs top out in the low to middle 80s.
.LONG TERM...(Sunday night through Saturday)
Issued at 416 PM CDT Sat Jul 23 2016
The long term forecast starts out on a quiet note, but then turns
active on Tuesday and stays that way for most of the upcoming
week.
Monday brings a continuance of near normal temperatures and dry
weather. By Tuesday we see westerly flow develop aloft, with
multiple embedded shortwaves bringing occasional precipitation
chances throughout the week. Temperatures will trend downward
toward values slightly below climatological normals.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 118 PM CDT Sat Jul 23 2016
The complex of showers and thunderstorms arching from west central
MN across east central MN and west central WI will affect the TAF
sites for the first few hours of this afternoon. Will likely see a
flare up of storms across west central MN on the western edge of
the showers where the clearing is ensuing. So, we are not totally
out of the woods as far as thunderstorms are concerned, so have
maintained a mention at all sites for late afternoon and/or eve.
Winds will settle down to a southeast direction for this
afternoon, speeds 12-15kts gusts to around 20kts, then shift to
the southwest this eve.
KMSP...
Expect a break in the activity for at least the first couple
hours of the TAF period, but we are seeing a renewal of strong
storms back to the west. Will be monitoring these for evolution
this afternoon.
/OUTLOOK FOR KMSP/
Sun...VFR. Winds NW 10-15 kt.
Mon...VFR. Winds NW 5-10 kt.
Tue...VFR. Thunderstorms Possible. Light & Variable Wind.
&&
.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch through Sunday morning for WIZ014>016.
MN...Flash Flood Watch through Sunday morning for MNZ043>045-050-052-
053.
&&
SHORT TERM...LS
LONG TERM...LS
AVIATION...LSHazardous weather outlook, Jul 23, 12:54 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1254 PM CDT SAT JUL 23 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1254 PM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PIVOT ACROSS CENTRAL AND EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON. IN ITS WAKE, A SECOND ROUND OF THUNDERSTORMS MAY DEVELOP OVER WESTERN MINNESOTA IF ENOUGH CLEARING ENSUES. THIS SECOND ROUND OF ACTIVITY WOULD POSE A RISK FOR SEVERE WEATHER...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT ALONG WITH TORRENTIAL DOWNPOURS AND THE POTENTIAL FOR FLOODING. HEAT INDICES MAY BRIEFLY REACH THE MID TO UPPER 90S THIS AFTERNOON ACROSS WEST AND SOUTH CENTRAL MINNESOTA WHEN THE SUN COMES OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 23, 4:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN BUFFALO 45.18N 93.87W
07/23/2016 M2.50 INCH WRIGHT MN TRAINED SPOTTER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 23, 4:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HEAVY RAIN HOWARD LAKE 45.06N 94.07W
07/23/2016 M4.00 INCH WRIGHT MN COUNTY OFFICIAL
REPORTED BY EMERGENCY MANAGER.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 23, 4:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN BUFFALO 45.18N 93.87W
07/23/2016 M2.50 INCH WRIGHT MN TRAINED SPOTTER
.
0411 PM HEAVY RAIN HOWARD LAKE 45.06N 94.07W
07/23/2016 M4.00 INCH WRIGHT MN COUNTY OFFICIAL
REPORTED BY EMERGENCY MANAGER.
0405 PM FLASH FLOOD RAMSEY 45.26N 93.45W
07/23/2016 ANOKA MN LAW ENFORCEMENT
HWY 47 BLOCKED AT 167TH ST. WATER UP TO
HOODS OF VEHICLE.
0357 PM HEAVY RAIN RAMSEY 45.26N 93.45W
07/23/2016 M4.50 INCH ANOKA MN TRAINED SPOTTER
.
0341 PM HEAVY RAIN 2 NNW BECKER 45.40N 93.89W
07/23/2016 M3.25 INCH SHERBURNE MN COCORAHS
.
0245 PM HEAVY RAIN 6 SW LITCHFIELD 45.06N 94.61W
07/23/2016 M3.50 INCH MEEKER MN PUBLIC
.
0236 PM HEAVY RAIN MAPLE LAKE 45.23N 94.00W
07/23/2016 E1.20 INCH WRIGHT MN TRAINED SPOTTER
STREET FLOODING (OVER CURBS), OVER MANY
STREETS.
0228 PM HAIL SILVER LAKE 44.90N 94.20W
07/23/2016 M0.75 INCH MCLEOD MN LAW ENFORCEMENT
.
0150 PM HEAVY RAIN ATWATER 45.14N 94.78W
07/23/2016 M2.87 INCH KANDIYOHI MN PUBLIC
.
1111 AM TSTM WND DMG COTTAGE GROVE 44.82N 92.93W
07/23/2016 WASHINGTON MN LAW ENFORCEMENT
MULTIPLE TREES DOWN.
1108 AM TSTM WND DMG 2 ESE PRESCOTT 44.74N 92.75W
07/23/2016 PIERCE WI LAW ENFORCEMENT
MULTIPLE TREES DOWN.,.
1105 AM HEAVY RAIN 1 WSW GRANITE FALLS 44.81N 95.56W
07/23/2016 M3.42 INCH YELLOW MEDICINE MN CO-OP OBSERVER
RAIN FELL IN JUST OVER TWO HOURS.
1100 AM TSTM WND DMG ELLSWORTH 44.74N 92.48W
07/23/2016 PIERCE WI LAW ENFORCEMENT
MULTIPLE TREES DOWN.
1050 AM TSTM WND DMG 1 N FARMINGTON 44.67N 93.18W
07/23/2016 DAKOTA MN PUBLIC
LARGE BRANCH SNAPPED OFF. SOCIAL MEDIA
IMAGE.
1041 AM TSTM WND DMG 2 S FARMINGTON 44.63N 93.18W
07/23/2016 DAKOTA MN LAW ENFORCEMENT
A FEW TREES DOWN.
1040 AM TSTM WND DMG RED WING 44.58N 92.60W
07/23/2016 GOODHUE MN LAW ENFORCEMENT
POWER LINES DOWN.
1040 AM TSTM WND DMG ZUMBROTA 44.29N 92.67W
07/23/2016 GOODHUE MN LAW ENFORCEMENT
MULTIPLE TREES DOWN .
1036 AM TSTM WND GST 2 W BAY CITY 44.59N 92.50W
07/23/2016 M48 MPH PIERCE WI AWOS
AWOS STATION RED WING AP /RGK/.
1020 AM TSTM WND DMG 2 N LAKEVILLE 44.71N 93.25W
07/23/2016 DAKOTA MN TRAINED SPOTTER
LARGE TREE DOWN. .
1020 AM TSTM WND GST 8 SSE CANNON FALLS 44.41N 92.86W
07/23/2016 M52 MPH GOODHUE MN MESONET
MESONET STATION CANNON FALLS 7 SSE /MN042/.
1010 AM TSTM WND GST 8 SSE CANNON FALLS 44.41N 92.86W
07/23/2016 M50 MPH GOODHUE MN MESONET
MESONET STATION CANNON FALLS 7 SSE /MN042/.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 23, 4:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HEAVY RAIN MONTICELLO 45.30N 93.80W
07/23/2016 M4.22 INCH WRIGHT MN AMATEUR RADIO
OCCURRED NEAR HWY 25 AND MISSISSIPPI RIVER.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 23, 4:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
428 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HEAVY RAIN MONTICELLO 45.30N 93.80W
07/23/2016 M3.75 INCH WRIGHT MN TRAINED SPOTTER
OCCURRED IN OTSEGO NEAR 78TH AND PARRISH
AVE. .
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jul 23, 4:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
428 PM CDT SAT JUL 23 2016
WIZ014-015-023-025-232200-
ST. CROIX-DUNN-POLK-BARRON-
428 PM CDT SAT JUL 23 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED ACROSS
WEST CENTRAL WISCONSIN...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ST. CROIX...DUNN...POLK...BARRON...
AT 425 PM CDT...THUNDERSTORMS WITH TORRENTIAL RAINFALL RATES OF 1 TO
2 INCHES AN HOUR WILL CREATE THE POTENTIAL FOR LOCALIZED FLOODING
OVER WEST CENTRAL WISCONSIN.
LOCATIONS IMPACTED INCLUDE...
MENOMONIE...RIVER FALLS...RICE LAKE...HUDSON...NEW RICHMOND...
BARRON...AMERY...AFTON...SOMERSET...OSCEOLA...
CUMBERLAND AND ST. CROIX FALLS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 1 AND 49.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 137 AND 138...AND BETWEEN MILE
MARKERS 141 AND 152.
U.S. HIGHWAY 61 NEAR MILE MARKER 165.
EXPECT AN ADDITIONAL 1 TO 2 INCHES OF RAIN TO FALL THROUGH 6 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4563 9175 4487 9179 4487 9277 4538 9268
4540 9265 4545 9265 4564 9221
TIME...MOT...LOC 2125Z 180DEG 0KT 4534 9236
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:33 AM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 42 min |
| Jul 23, 7:57 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 33 min |
| Jul 23, 8:00 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Yellow Medicine | 30 min |
| Jul 23, 8:33 AM CDT | Special Weather Statement | MPX | Chippewa, Stevens, Swift, Yellow Medicine | 42 min |
| Jul 23, 8:36 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Freeborn, Nicollet, Waseca | 24 min |
| Jul 23, 9:45 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Goodhue, Le Sueur, Rice, Scott and 1 more | 60 min |
| Jul 23, 10:14 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 46 min |
| Jul 23, 10:23 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 37 min |
| Jul 23, 10:42 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 33 min |
| Jul 23, 11:00 AM CDT | Special Weather Statement | MPX | Benton, McLeod, Meeker, Sherburne, Wright | 60 min |
| Jul 23, 11:14 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 36 min |
| Jul 23, 11:22 AM CDT | Special Weather Statement | MPX | Benton, Sherburne, Wright | 38 min |
| Jul 23, 1:11 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 34 min |
| Jul 23, 1:34 PM CDT | Tornado Warning | MPX | McLeod, Meeker | 26 min |
| Jul 23, 1:46 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Wright | 44 min |
| Jul 23, 2:01 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 44 min |
| Jul 23, 2:17 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Isanti, Sherburne, Wright | 43 min |
| Jul 23, 2:18 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 27 min |
| Jul 23, 2:49 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 26 min |
| Jul 23, 3:07 PM CDT | Flash Flood Warning | MPX | Meeker, Sherburne, Wright | 3 hr |
| Jul 23, 3:17 PM CDT | Special Weather Statement | MPX | Carver | 28 min |
| Jul 23, 3:19 PM CDT | Special Weather Statement | MPX | Wright | 26 min |
| Jul 23, 3:27 PM CDT | Flash Flood Warning | MPX | Anoka, Chisago, Hennepin, Washington, Wright | 3 hr |
| Jul 23, 3:44 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 2 hr |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.